MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE L 7.5X35MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE L 7.5X35MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482804735
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery the surgeon tightened the blocker using the torque wrench.When the surgeon pulled out the torque wrench, the screw head separated.Therefore the surgeon changed the screw to another same size screw.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assesment.The device was inspected and it was found to be returned in two pieces.The tulip head was disengaged from the main screw body.Upon manufacturing history review, no relevant manufacturing issues were identified as all units met stryker specifications.According to the referenced risk file, an incorrect alignment of blocker to tulip head may lead to tulip separation.Visual inspection of the returned product confirms that the blocker was jammed into the tulip head, likely due to an improper alignment.Excessive force may have been applied to the blocker causing the inner hex shape to deform and the tulip head to separate from the screw.The plausible root cause of this event is determined to be user error - incorrect alignment of the blocker.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 7.5X35MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5894735
Report Number0009617544-2016-00342
Device Sequence Number915983
Product Code NKB
UDI-Device Identifier07613327002218
UDI-Public(01)07613327002218
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482804735
Device Lot Number13C453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2016
Supplement Report FDA Received Date10/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1